Hail, Weston
- When
- August 19, 6:10 PM MST
- Where
- Weston County, 5 mi NW of Rochelle
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.650, -105.033
1 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 19, 1:00 PM MST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 200 PM MDT SAT AUG 19 2006 .DISCUSSION...20Z SURFACE ANALYSIS SHOWS HIGH PRESSURE OVER THE DAKOTAS WITH SOUTHEAST RETURN FLOW AND MOSTLY CLEAR SKIES. TEMPERATURES ACROSS THE AREA ARE CURRENTLY IN THE 70S TO AROUND 80 DEGREES. FLAT UPPER LEVEL RIDGE ACROSS THE SOUTHERN GREAT BASIN AREA WILL KEEP THE NORTHERN PLAINS UNDER ZONAL FLOW THROUGH EARLY NEXT WEEK. A FEW WEAK DISTURBANCES WILL CROSS THE AREA OVER THE NEXT SEVERAL DAYS...LEADING TO A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...MAINLY OVER THE BLACK HILLS REGION. THE BEST CHANCE FOR PRECIP OVER MUCH OF THE AREA WILL COME SUNDAY NIGHT INTO MONDAY MORNING AS A COLD FRONT MOVES THROUGH THE NORTHERN PLAINS. UPPER LEVEL RIDGE BUILDS ACROSS THE NORTHERN ROCKIES BY TUESDAY...BRINGING WARMER TEMPS AND DRIER CONDITIONS. EXTENDED...UPPER LEVEL RIDGE FLATTENS BACK OUT OVER THE REGION DURING THE SECOND HALF OF THE UPCOMING WORK WEEK. THE RESULT WILL BE SERIES OF DISTURBANCES AND A DAILY CHANCE OF THUNDERSTORMS. THE THERMAL RIDGE WILL PEAK WEDNESDAY WITH HIGHS WELL INTO THE 90S...AND THEN A COOLING TREND IS EXPECTED AS AN UPPER LEVEL TROUGH MOVES INTO THE NORTHERN PLAINS. && .AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. ISOLATED -TSRA ARE POSSIBLE OVER THE BLACK HILLS AND HIGHER TERRAIN LATE THIS AFTERNOON/EARLY EVENING. && UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 645 AM MDT SAT AUG 19 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-201300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 645 AM MDT (745 AM CDT) SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW STORMS COULD DEVELOP ACROSS THE BLACK HILLS AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. HOWEVER...SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE IF STORMS DO DEVELOP. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA ON SUNDAY AND MONDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A FEW OF THESE STORMS COULD BE SEVERE...WITH LARGE HAIL AND GUSTY WINDS THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
703 PM MDT SAT AUG 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 5 NW ROCHELLE 43.64N 105.03W
08/19/2006 E0.75 INCH WESTON WY PUBLIC
0640 PM TSTM WND GST 5 NW ROCHELLE 43.64N 105.03W
08/19/2006 E60 MPH WESTON WY PUBLIC
&&
WETENKAMPThe Rapid City radar (KUDX), 184 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530304, 5530305.